Jump to content




Photo
- - - - -

BAD side effects from tdap shot


  • Please log in to reply
6 replies to this topic

#1 witchywoman

witchywoman

    Invisible

  • Member
  • Pip
  • 893 posts

Posted 21 April 2011 - 05:20 PM

I had the tetanus shot about 2 1/2 years ago. It was just the td though, no p. So, because I had to have all three for my job, I got the tdap yesterday. I expected my arm to be sore. BUT, my arm hurts so bad, swollen, tender, and I have horrible pain in my shoulder and neck, shoots down to my elbow, and my hand is weak. I don't think this is normal, is it?? Its getting worse as the day goes on, and Advil only took a bit of the edge off. I have a heating pad on right now. Not seeing too much difference. Like I said, the Advil took the edge off, I don't feel like Im going to puke from the pain anymore...Any idea why or what???
Dx: Bipolar I, OCD
Crazy Meds: Prozac 40 mg, Trileptal 1200 mg, Klonopin .5 mg
Other meds: Nexium 40 mg, Synthroid 75 mcg



#2 sylvan

sylvan

    Pill Party

  • Admin
  • 4162 posts

Posted 21 April 2011 - 06:44 PM

Don't you typically ice things for the first 24 hrs and then switch to heat?

Edited by sylvan, 21 April 2011 - 06:44 PM.

It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#3 Amanda

Amanda

    Member

  • Member
  • Pip
  • 8 posts

Posted 21 April 2011 - 07:14 PM

I would call the doctor. I checked this site http://www.cdc.gov/v...ide-effects.htm and pain is a side effect but not to the point you want to throw up


#4 witchywoman

witchywoman

    Invisible

  • Member
  • Pip
  • 893 posts

Posted 22 April 2011 - 09:55 AM

I went back to where I got the shot, because I had to have my tb read anyway. The nurse looked at it, said it was pretty swollen, but that everything was "normal". It's the pertussis part of the vaccine, she said, that is causing me so much pain. So, just deal with it.
Dx: Bipolar I, OCD
Crazy Meds: Prozac 40 mg, Trileptal 1200 mg, Klonopin .5 mg
Other meds: Nexium 40 mg, Synthroid 75 mcg


#5 Cetkat

Cetkat

    Diagonally parked in a parallel universe..

  • Member
  • Pip
  • 3079 posts

Posted 22 April 2011 - 11:18 AM

Yeah, mine didn't swell but it hurt pretty damn bad - especially the morning after. The last thing I wanted to do was move it, but I did.. and it helped slightly. Took a couple days for the entire ache to go away, but the pain got better as it went. Oh the joys of tdap.. *frown*

Hang in there, it'll be over soon enough.

_ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _

Dx: Major Depression w/ Dysthymia and Panic Disorder, ADHD, Fibromyalgia
Pdoc's Theory Dx: Bipolar NOS (recently re-theorized by current pdoc)
Rx : Strattera 80mg, Armour Thyroid 60mg (1 gr), Nadolol prn, Xanax prn, Methocarbamol 750mg prn
EXRx : Zoloft, Seroquel, Wellbutrin, Prozac, Lithium, Lamictal, Remeron, Lexapro, Abilify, Zyprexa, Geodon, Cymbalta, Paxil, Sonata, Lunesta, Effexor, Metadate, Risperdal, BuSpar, Ambien, Invega, Tegretol, Nortriptyline, Desipramine, Deplin, Neurontin, Concerta, Trazodone, Mirapex, Amitriptyline, Saphris, Prestiq

I do whatever my rice krispies tell me to.
~~~~~~~~~~~~~~~~~~~
"OK so cheese is trapped, so you can't have cheese." - MDK
_ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _. _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _ . _


#6 LikeMinded

LikeMinded

    Too many answers, not enough questions.

  • Member
  • Pip
  • 2154 posts

Posted 24 April 2011 - 12:41 AM

I remember getting my DPT back in 1994 when I was 10... dear God that hurt... my mom grabbed me on the shoulder the next day trying to get my attention and I was in so much pain I impulsively screamed out "OW, YOU STUPID WITCH!!! DON'T TOUCH MY GODDAMN SHOULDER!!". And this was in public. (Mom better be glad that back then I didn't know of a certain word that rhymed with 'witch' :smartass:)

Fast forward 12 years to when I had a trip/fall injury and had a laceration on the back of my head... they gave me a simple DT vaccine (no P, heh). Didn't hurt as badly.

So I agree with what everybody's saying, it seems to be the 'P' part...

Now, speaking from the point of view of someone who's studied biology, I would think that "ER time" would be necessary if you develop a sudden high fever or massive itching/rashes. I'm not a doctor though, but that's probably where I'd draw the line personally at "okay, something is SRSLY wrong here".

CAUTION: I'm a graduate computational medicine/allied health information student, and NOT a licensed clinician of any sort in any part of the world.  I can come up with lots of algorithms, generalities, and statistics but cannot provide specific medical advice for you!  You, along with your healthcare provider/pdoc/tdoc/etc. are the best decision makers for what is best!

 

Me: MDD, AD/HD, Asperger's/HFA/PDD-NOS/WTF, REM behavioral disorder/misc. sleep issues, some variant of PTSD... toss in hypothyroidism, post-meningitis-related Parkinson's disease/tremor, early stage pulmonary hypertension from a connective tissue disorder that wants me dead before age 60, and a few misc. manly hormone issues, and you'll get a few insights on where that PTSD came from.

 

Now on: Cymbalta, mirtazapine, oxybutynin, clonazepam, lamotrigine, clonidine, levothyroxine, metformin, Testim.  As Velvet Elvis implied, I sound like a freakin' maraca salesman when I go through airport security.


#7 shimmeree

shimmeree

    Member

  • Member
  • Pip
  • 743 posts

Posted 26 April 2011 - 01:20 AM

i last had the DPT as an infant. (32 now) i reacted badly to the pertussis vaccine. it left a bubble on my thigh that later burst, leaving a dent/scar that i still have. i don't think this is uncommon....

Dx: major depression, C-PTSD. (309.81, 296.3X), self- harm, alcohol abuse
Rx: 225 mg venlafaxine HCL (currently titrating up to 300 mg), 900 mg gabapentin AM, 900 mg gabapentin PM, 50 mg trazodone
past Rx: Paxil, Wellbutrin, Lexapro, clonazepam, lorazepam

As far as we can discern, the sole purpose of human existence is to kindle a light in the darkness of mere being. ~ Carl Jung
We cannot change anything until we accept it. Condemnation does not liberate, it oppresses. ~ Carl Jung
 






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.